Georgia, 2015

Damaging Winds in Georgia, July 31, 2015

July 31, 2015 · NWS FFC · 4 events in 4 counties and zones

A weak area of low pressure developed along a stationary front over Central Georgia producing scattered thunderstorms. During the afternoon, moderate instability was sufficient for the formation of isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A weak area of low pressure developed along a stationary front over Central Georgia producing scattered thunderstorms. During the afternoon, moderate instability was sufficient for the formation of isolated severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 1:04 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 31, 1:04 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT FRI JUL 31 2015

.PREV DISCUSSION... /ISSUED 1102 AM EDT FRI JUL 31 2015/

.UPDATE...
SLIGHT ADJUSTMENTS TO DELAY MIDDAY POP TRENDS PER RECENT HIGH RES
GUIDANCE AS IT STILL LOOKS LIKE GENERALLY COLUMBUS TO MACON AND
SOUTHWARD WILL SEE GOOD CHANCE OF CONVECTION. ANYWHERE IN CENTRAL
GA COULD SEE SOME DEVELOPMENT WITH THE MAIN INSTABILITY AXIS
DRAPED ACROSS. OTHERWISE MINOR CHANGES TO DAYTIME TRENDS MAINLY
WITH A BIT LOWER DEWPOINTS MIXING DOWN IN THE NORTH ACROSS THE
POST FRONTAL REGIME. PREVIOUS DISCUSSION FOLLOWS...

BAKER

&&

PREV DISCUSSION... /ISSUED 725 AM EDT FRI JUL 31 2015/

PREV DISCUSSION...

.SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED 341 AM EDT FRI JUL 31 2015/
A COLD FRONT IS STALLED ACROSS CENTRAL GEORGIA THIS MORNING AND
ALTHOUGH THE FRONT WILL WEAKEN THROUGH THE SHORT TERM AND WASH
OUT...THE MOISTURE ASSOCIATED WITH THE FRONT WILL REMAIN IN PLACE
ACROSS CENTRAL GEORGIA. OBSERVATIONS ALREADY SHOW THE DEW POINTS IN
THE LOW TO MID 60S ACROSS PARTS OF NORTH GEORGIA AND WHILE SOME OF
THIS DRIER AIR WILL FILTER FURTHER SOUTH...IT WONT QUITE MAKE IT
INTO CENTRAL GEORGIA TODAY. GIVEN CENTRAL GEORGIA WILL BE SOUTH OF
THE STALLED FRONT...WITH BETTER DEEP LAYER MOISTURE AND DEW POINTS
IN THE 70S THIS AFTERNOON...CONVECTION SHOULD BE CONFINED TO CENTRAL
GEORGIA. MUCAPE VALUES THIS AFTERNOON CLIMB AROUND 2000 J/KG SO
COULD SEE A FEW STRONG STORMS. SPC HAS THE CWA IN GENERAL THUNDER.

THE BOUNDARY SHIFTS EVER SO SLIGHTLY SOUTHWARD ON SATURDAY AND THE
DRIER AIR MOVES FURTHER INTO CENTRAL GEORGIA. THE BETTER POPS ARE
CONFINED TO THE SOUTHERN PORTION OF THE CWA SATURDAY AFTERNOON.

EVEN WITH THE FRONT MOVING THROUGH NORTH GEORGIA...TEMPERATURES
THROUGH THE SHORT TERM ARE FORECAST TO REMAIN JUST ABOVE NORMAL.
WITH THESE ABOVE NORMAL TEMPERATURES AND HIGHER DEW POINTS IN
CENTRAL GEORGIA...A SMALL AREA ACROSS THE SOUTHEAST PART OF THE CWA
HAS THE POTENTIAL TO REACH HEAT ADVISORY CRITERIA /105 DEGREE HEAT
INDICES/ FOR A SHORT PERIOD OF TIME. AT THIS POINT...THE AREA OF 105
VALUES IS SPOTTY AND ANY CONVECTION IN THE AREA WILL HELP TO KEEP
TEMPS BELOW THE FORECAST SO WILL NOT ISSUE A HEAT ADVISORY AT THIS
TIME.

11

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 341 AM EDT FRI JUL 31 2015/
MODELS ARE SHOWING GOOD AGREEMENT ON A WEAK COLD FRONT STALLED
ACROSS PARTS OF CENTRAL GEORGIA SATURDAY NIGHT... SAGGING FURTHER
SOUTH AND INTO SOUTH GEORGIA ON SUNDAY...THEN INTO NORTH FLORIDA
ON MONDAY. THIS SHOULD LESSON THUNDERSTORM CHANCES ACROSS THE AREA
THROUGH THE FIRST PART OF NEXT WEEK AS A DRIER AIR MASS SETTLES
OVER THE REGION. THE COMBINATION OF A MOIST SOUTHERLY SURFACE TO
MID LEVEL FLOW AND SUBTLE UPPER DISTURBANCES FROM THE WEST WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE FORECAST
AREA FOR WEDNESDAY AND THURSDAY. MODEST INSTABILITY AND WEAK DEEP
LAYER WIND SHEAR CONTINUES TO SUGGEST ANY AFTERNOON/EVENING STORMS
SHOULD REMAIN BELOW SEVERE LIMITS.

BEHIND THE FRONT... A DRIER AIR MASS WILL HELP HOLD HEAT INDICES
BELOW THE 100 DEGREE MARK FOR MOST AREAS FOR SUNDAY THROUGH
TUESDAY. THEN AS GULF MOISTURE BEGINS TO CREEP NORTHWARD... NEAR
CRITICALLY HIGH HEAT INDICES ARE LIKELY TO RETURN TO MUCH OF THE
AREA BY MID WEEK.

39

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS THROUGH PERIOD ACROSS AREA WITH
AFTERNOON/EVENING SHRA/TSRA POTENTIAL GREATEST FOR SOUTHERN SITES
ALONG WITH POSSIBLE REDUCED VSBYS. DEPENDING ON WHERE PRECIP
OCCURS TODAY...MAY NEED TO INCLUDE MVFR VSBYS FOR EARLY MORNING
TOMORROW. CIGS IN 4-6 KFT RANGE WITH CU FIELD THEN MOSTLY CLEAR
OVERNIGHT AND SIMILAR TREND AGAIN FOR SATURDAY AFTERNOON. PRECIP
CHANCES AGAIN STAYING IN SOUTHERN TIER FOR SATURDAY. WINDS HAVE
BEEN TRICKY THIS AFTERNOON INTO EVENING AS KATL AND NEARBY SITES
MAY HAVE SOME WAVERING BETWEEN EAST AND NNW BUT SHOULD MAINLY
STAY EAST OF NORTH AND CLOSE TO NORTH OVERNIGHT BEFORE NE AGAIN
FOR SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO LOW ON AFTERNOON/EVENING WINDS TODAY.
MEDIUM ON PRECIP CHANCE THIS AFTERNOON NEAR KATL.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  69  94  70 /  20   5  10  10
ATLANTA         90  72  92  71 /  30  10  10  10
BLAIRSVILLE     88  60  87  59 /   5   0   5  10
CARTERSVILLE    92  64  92  66 /  10   5   5  10
COLUMBUS        93  73  94  73 /  40  30  30  20
GAINESVILLE     89  70  91  70 /  10   5   5  10
MACON           94  72  93  71 /  40  30  30  20
ROME            92  63  93  67 /   5   0   5   5
PEACHTREE CITY  91  67  92  69 /  30  20  10  10
VIDALIA         93  75  93  74 /  50  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11/BAKER
LONG TERM....39
AVIATION...BAKER
Hazardous weather outlook, Jul 31, 1:23 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 AM EDT FRI JUL 31 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
223 AM EDT FRI JUL 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA
TODAY...

WEATHER HAZARDS EXPECTED...
THE MAIN STORM THREATS ARE BRIEF WIND GUSTS... FREQUENT LIGHTNING
AND LOCALLY HEAVY DOWNPOURS.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF A COLD FRONT THAT WILL MEANDER ACROSS CENTRAL GEORGIA
TODAY. THE GREATEST THUNDERSTORM THREAT WILL BE MAINLY ALONG AND
SOUTH OF A LA GRANGE TO WASHINGTON LINE DURING THE AFTERNOON AND
EARLY EVENING HOURS. ALTHOUGH A FEW STORMS COULD BECOME STRONG...
SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL HELP
PROVIDE A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THERE OVER THE WEEKEND. SEVERE STORMS ARE NOT
EXPECTED. THE WEAKENING FRONT IS EXPECTED TO PUSH SOUTH OF THE
AREA BY MONDAY... WITH HIGH PRESSURE AND A DRIER NORTHERLY FLOW
LESSONING RAIN CHANCES FOR ALL AREAS ON MONDAY... AND POSSIBLY ON
TUESDAY. A MOIST SOUTHERLY FLOW WILL BRING A CHANCE OF AFTERNOON
THUNDERSTORMS BACK TO THE AREA BY MID WEEK.

BEHIND THE FRONT... THE DRIER AIR MASS WILL HELP HOLD HEAT INDICES
BELOW THE 100 DEGREE MARK ACROSS NORTH GEORGIA TODAY... AND ACROSS
NORTH AND CENTRAL GEORGIA OVER THE WEEKEND AND POSSIBLY THROUGH
THE FIRST PART OF NEXT WEEK. NEAR CRITICALLY HIGH HEAT INDICES
ARE EXPECTED TO RETURN TO MUCH OF THE AREA BY MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 31, 12:31 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
131 PM EDT FRI JUL 31 2015

GAZ097-109-311800-
DODGE GA-LAURENS GA-
131 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE AND
SOUTHWESTERN LAURENS COUNTIES UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CADWELL...OR 9 MILES NORTHEAST OF EASTMAN...
MOVING SOUTHWEST AT 5 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...CHESTER...CADWELL...DUBOIS...GODWINSVILLE...RODDY...
GRESSTON...YONKERS AND PLAINFIELD.

LAT...LON 3228 8333 3233 8330 3246 8310 3231 8296
      3211 8313
TIME...MOT...LOC 1731Z 045DEG 5KT 3233 8310
Special weather statement, Jul 31, 12:44 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT FRI JUL 31 2015

GAZ091-311815-
MARION GA-
144 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 215
PM EDT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GENEVA...OR 11 MILES NORTH
OF BUENA VISTA. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BRANTLEY...OAKLAND...MARION ESTATES AND TAZEWELL.

LAT...LON 3251 8464 3253 8463 3252 8458 3253 8456
      3254 8457 3255 8455 3254 8451 3256 8449
      3256 8445 3254 8445 3252 8443 3249 8443
      3248 8441 3245 8441 3243 8439 3238 8439
      3236 8457
TIME...MOT...LOC 1744Z 230DEG 3KT 3249 8449
Special weather statement, Jul 31, 1:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT FRI JUL 31 2015

GAZ098-112-113-311845-
MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-
213 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
NORTHWESTERN TOOMBS AND EASTERN TREUTLEN COUNTIES UNTIL 245 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF OAK PARK...OR 8 MILES EAST OF
SOPERTON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...VIDALIA...NORMANTOWN...GILLIS SPRINGS AND ZAIDEE.

LAT...LON 3223 8244 3239 8259 3250 8251 3249 8247
      3248 8247 3245 8240 3244 8238 3239 8240
      3236 8241 3234 8239 3234 8238 3232 8236
      3229 8235
TIME...MOT...LOC 1813Z 278DEG 3KT 3237 8244
Special weather statement, Jul 31, 1:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT FRI JUL 31 2015

GAZ079-080-091-311900-
TALBOT GA-MARION GA-TAYLOR GA-
225 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALBOT...NORTHERN MARION
AND SOUTHWESTERN TAYLOR COUNTIES UNTIL 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNCTION CITY...OR 9 MILES SOUTHEAST OF
TALBOTTON...MOVING SOUTH AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JUNCTION CITY...GENEVA...CHARING...TAZEWELL...OAKLAND...MARION
ESTATES...MAUK AND HOWARD.

LAT...LON 3242 8466 3244 8466 3265 8452 3260 8432
      3240 8436 3243 8436 3243 8438 3242 8438
      3241 8439 3234 8439
TIME...MOT...LOC 1825Z 019DEG 8KT 3257 8445
Special weather statement, Jul 31, 1:32 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT FRI JUL 31 2015

GAZ102-311845-
STEWART GA-
232 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
245 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LUMPKIN...MOVING SOUTHWEST
AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANFORD.

LAT...LON 3192 8491 3193 8492 3193 8493 3195 8496
      3198 8496 3198 8503 3207 8497 3202 8478
      3201 8477 3192 8479 3192 8480 3193 8480
      3192 8481
TIME...MOT...LOC 1832Z 024DEG 10KT 3198 8490
Special weather statement, Jul 31, 1:58 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT FRI JUL 31 2015

GAZ097-098-111-311930-
WHEELER GA-LAURENS GA-TREUTLEN GA-
258 PM EDT FRI JUL 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHEASTERN
LAURENS AND SOUTHWESTERN TREUTLEN COUNTIES UNTIL 330 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SOPERTON...MOVING SOUTHWEST AT 15
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...BARNHILL...ROCKLEDGE...ORLAND...LOTHAIR AND LOWERY.

LAT...LON 3250 8267 3235 8259 3222 8280 3245 8292
TIME...MOT...LOC 1858Z 060DEG 15KT 3240 8272

The radar

The Robins AFB radar (KJGX), 43 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laurens

When
July 31, 2:15 PM EST to 2:25 PM EST
Where
Laurens County, 1.48 mi WNW of Dublin to 1.01 mi E of East Dublin
Measured
55 kt (63 mph) estimated gust
Property damage
$18,000
Reported by
Emergency Manager
Coordinates
32.535, -82.925

The Laurens County Emergency Manager reported 15 to 20 trees blown down along and around Highway 19 from Dublin to East Dublin.

Thunderstorm Wind, Twiggs

When
July 31, 3:35 PM EST to 3:45 PM EST
Where
Twiggs County, 0.17 mi E of Bullard to 3.64 mi ENE of Bullard
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.630, -83.497

The Twiggs County 911 Center reported several trees down across the county, mainly from around Bullard to Marion.

Thunderstorm Wind, Pulaski

When
July 31, 4:10 PM EST to 4:15 PM EST
Where
Pulaski County, 0.8 mi NNW of Tippets
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.280, -83.487

The Pulaski County 911 Center reported trees and power lines down on Highway 230 just west of downtown Hawkinsville.

Thunderstorm Wind, Crisp

When
July 31, 5:05 PM EST to 5:15 PM EST
Where
Crisp County, 2.76 mi NNE of Wenona to 1.9 mi E of Cordele Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.936, -83.750

The Crisp County 911 Center reported trees blown down on Cemetery Road just off of Highway 257 and on Frontage Road near Cordele.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594557, 594558, 594559, 594560.